MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204389
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an acl reconstruction, the biosure screw was broke into pieces when screwed in, all the pieces were removed using grasper, and no void was left in the patient.The insertion site cleared of all debris prior to insertion of the anchor.The procedure was completed with non-significant delay and a change in surgical technique was required from double fixation to single fixation.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4.H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.The provided product identification information did not match any known release of this part and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Additional Manufacturer Narrative
A device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification, found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BIOSURE REGEN SCREW 5 X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18838727
Report Number1219602-2024-00396
Device Sequence Number20686739
Product Code MAI
UDI-Device Identifier00885554036572
UDI-Public00885554036572
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue Number72204389
Device Lot Number51135966
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer03/22/2024
04/03/2024
05/22/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date03/25/2024
04/05/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown